Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Blacksburg, VA

April 28, 2012Alleghany County, Virginia; 4 counties in West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 28, 2012, 9:55 AM EDT for Alleghany County, Virginia; 4 counties in West Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2012, 9:55 AM EDT (13:55 UTC)
Expired
Apr 28, 2012, 10:35 AM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
494 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS51 KRNK 281355
SVRRNK
VAC005-WVC025-055-063-089-281500-
/O.NEW.KRNK.SV.W.0067.120428T1355Z-120428T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EDT SAT APR 28 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
  NORTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
  NORTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
  SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1100 AM EDT.

* AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM RUPERT TO CAMP CREEK STATE PARK...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELTON...
  PIPESTEM RESORT STATE PARK...
  WILLIAMSBURG...
  RENICK...
  AND MAXWELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3800 8000 3795 8006 3794 8004 3754 8035
      3746 8131 3752 8122 3758 8119 3761 8108
      3764 8107 3772 8098 3770 8090 3774 8093
      3778 8090 3782 8094 3788 8076 3794 8081
      3801 8077 3807 7996
TIME...MOT...LOC 1355Z 265DEG 54KT 3795 8068 3754 8111

$$

AMS
3 follow-up statements
809 
WWUS51 KRNK 281410
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 AM EDT SAT APR 28 2012

VAC005-WVC025-055-063-089-281500-
/O.CON.KRNK.SV.W.0067.000000T0000Z-120428T1500Z/
ALLEGHANY VA-MONROE WV-MERCER WV-GREENBRIER WV-SUMMERS WV-
1010 AM EDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR WESTERN ALLEGHANY...NORTHERN MONROE...NORTHERN MERCER...SOUTHERN
GREENBRIER AND SUMMERS COUNTIES...

AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLIAMSBURG TO LERONA...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF LEWISBURG TO PIPESTEM...MOVING EAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  BUCK...
  FRANKFORD...
  LEWISBURG...
  GREENBRIER RIVER TRAIL...
  AND ALVON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3800 8000 3795 8006 3794 8004 3754 8035
      3747 8117 3770 8091 3770 8090 3771 8091
      3790 8070 3803 8055 3807 7996
TIME...MOT...LOC 1410Z 275DEG 43KT 3790 8047 3749 8090

$$

AMS
928 
WWUS51 KRNK 281425
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 AM EDT SAT APR 28 2012

WVC055-281434-
/O.CAN.KRNK.SV.W.0067.000000T0000Z-120428T1500Z/
MERCER WV-
1025 AM EDT SAT APR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3807 7996 3800 8000 3795 8006 3794 8004
      3754 8035 3749 8095 3761 8092 3785 8052
      3798 8038
TIME...MOT...LOC 1424Z 275DEG 43KT 3788 8026 3747 8069

$$

VAC005-WVC025-063-089-281500-
/O.CON.KRNK.SV.W.0067.000000T0000Z-120428T1500Z/
ALLEGHANY VA-MONROE WV-GREENBRIER WV-SUMMERS WV-
1025 AM EDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR WESTERN ALLEGHANY...NORTHERN MONROE...SOUTHEASTERN GREENBRIER AND
SOUTHEASTERN SUMMERS COUNTIES...

AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALVON TO 6 MILES SOUTHWEST OF RAINES CORNER...OR ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF WHITE SULPHUR SPRINGS TO 7
MILES NORTHEAST OF PETERSTOWN...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORGAN CAVE...
  ALVON...
  AND NEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3807 7996 3800 8000 3795 8006 3794 8004
      3754 8035 3749 8095 3761 8092 3785 8052
      3798 8038
TIME...MOT...LOC 1424Z 275DEG 43KT 3788 8026 3747 8069

$$

AMS
215 
WWUS51 KRNK 281435
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 AM EDT SAT APR 28 2012

VAC005-WVC025-063-089-281445-
/O.CAN.KRNK.SV.W.0067.000000T0000Z-120428T1500Z/
ALLEGHANY VA-MONROE WV-GREENBRIER WV-SUMMERS WV-
1035 AM EDT SAT APR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALLEGHANY...NORTHERN
MONROE...SOUTHEASTERN GREENBRIER AND CENTRAL SUMMERS COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3807 7996 3800 8000 3795 8006 3794 8004
      3754 8035 3749 8095 3761 8092 3785 8052
      3798 8038
TIME...MOT...LOC 1435Z 275DEG 43KT 3787 8009 3754 8035

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:17 AM EDT, 38 minutes earlier.

Area forecast discussion, Apr 28, 9:17 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 AM EDT SAT APR 28 2012

.SYNOPSIS...
FRONTAL BOUNDARY WILL MOVE NORTHEAST TOWARD THE AREA
TODAY...STAYING ALONG THE NORTH CAROLINA/VIRGINIA BORDER
TONIGHT...THEN DROPPING SOUTH AGAIN SUNDAY AS HIGH PRESSURE MOVER
ACROSS THE MID ATLANTIC. THIS FRONT WILL STAY IN THE VICINITY OF
THE MOUNTAINS INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 915 AM EDT SATURDAY...

CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WAS MOVING INTO
SOUTHEAST WEST VIRGINIA AND WILL CONTINUE MOVING EAST AROUND 30
KNOTS AND WEAKENING AS IT MOVES FARTHER INTO THE STABLE AIR. HAVE
UPDATED FORECAST TO REFLECT THE LATEST RADAR TRENDS.

AS OF 620 AM EDT SATURDAY...

FORECAST UPDATED TO REMOVE FROST ADVISORY. MID DECK OF AC HAS KEPT
TEMPS IN THE UPPER 30S TO LOWER 40S ACROSS GREENBRIER/BATH
COUNTIES.

STILL LOOKING AT MIX OF SUN AND CLOUDS THIS MORNING WITH MORE
CLOUDS ARRIVING IN THE AFTERNOON. KEPT POPS CONFINED TO THE
AFTERNOON...BUT WILL HAVE TO WATCH FOR A FEW SHOWERS MOVING OUT
OF ERN KY TO IMPACT SE WV IN THE NEXT FEW HOURS.

PREVIOUS DISCUSSION AT 400 AM...

FRONTAL BOUNDARY EXTENDING FROM LOW PRESSURE OVER THE
UPPER MO VALLEY ESE INTO THE CAROLINAS SHOULD LIFT NEWD TOWARD THE
MTNS OF SW VA/NW NC LATER TODAY...WHILE SFC HIGH BUILDS ACROSS THE
MID ATLANTIC THEN SNIPS OFF THE COAST OF VA THIS EVENING. MODELS
SHOW SOME AGREEMENT IN TERMS OF THE UPPER WAVE AND POSSIBLE MCS
ARRIVING INTO THE CENTRAL APPALACHIANS LATER TODAY INTO THIS
EVENING.

THE QUESTION REMAINS HOW FAR EAST THIS CONVECTIVE CLUSTER GETS
BEFORE WEAKENING. WILL KEEP THE POPS HIGHER IN THE NRN CWA AT THE
MOMENT AFTER MIDDAY...BUT ESPECIALLY LATER AFTERNOON INTO THE
EVENING...AS THIS SEEMS TO BE AN AREA OF BEST LIFT AHEAD OF THE WARM
FRONTAL BOUNDARY. WILL KEEP SLIGHT CHANCE SOUTH...BUT WILL BE
POSSIBLE THAT MCS SINKS FURTHER SOUTH IF THE HIGH SLOWS DOWN AND
PINS MORE AGAINST THE BLUE RIDGE INTO CENTRAL VA.

KEPT HIGHS SLIGHTLY COOLER THAN MOS IN THE NE CONSIDERING INCREASING
CLOUDS AND EAST-SE WINDS AT/NEAR THE SFC. SW VA/FAR SRN WV WILL SE
TEMPS WARM INTO THE 70S...AND THIS AREA STANDS BEST THREAT OF
THUNDERSTORMS IN THE AFTERNOON. ELEVATED THUNDER EXPECTED ACROSS THE
REST OF FORECAST AREA BY EVENING.

WILL MAINTAIN HIGHER POPS IN THE NRN HALF OF THE CWA OVERNIGHT WITH
WEAK WAVES SHIFTING EAST INTO THE SW VA AREA BY SUN MORNING.

AS FAR AS FLOODING CONCERNS...WILL WAIT AND SEE WHERE THIS
CONVECTION SETS UP ACROSS THE OHIO VALLEY/MIDWEST. MAY NEED A FLASH
FLOOD WATCH FOR TAZEWELL VA INTO SE WV FOR LATER THIS AFTERNOON INTO
TONIGHT IF THE STORMS ARE LOOKING MORE INTENSE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
AS OF 250 AM EDT SATURDAY...

THE OVERALL WEATHER PATTERN FOR THE PERIOD WILL HAVE AN UPPER LEVEL
RIDGE CENTERED OVER THE GULF STATES STRETCHING NORTH INTO THE OHIO
VALLEY. THIS RIDGE WILL DRIFT EAST AND OVER THE EAST COAST THROUGH
THE PERIOD. AT THE SURFACE...HIGH PRESSURE IN THE MID ATLANTIC
SUNDAY WILL GET REINFORCED BY A STRONGER SURFACE RIDGE ON MONDAY.
THESE TWO SURFACE RIDGES WILL KEEP THE FLOW EASTERLY AND THE
TEMPERATURES COOL...MAINLY IN THE EAST.

SUNDAY HIGH TEMPERATURES WILL BE TRICKY TO FORECAST WITH THE WEDGE
BOUNDARY ENTERING THE AREA FROM THE NORTHEAST. MODELS ARE A LITTLE
MORE AGGRESSIVE PUSHING THE BOUNDARY SOUTH DURING THE DAY SUNDAY.
BEHIND THE BOUNDARY...TEMPERATURES WILL ONLY WARM INTO THE 60S.
AREAS NOT IN THE WEDGE SUNDAY (BLF-GSO AND POINTS SOUTHWEST) WILL
SEE TEMPERATURES IN THE 70S...POSSIBLY LOWER 80S. TIMING OF THE
WEDGE AND PLACEMENT OF THE BOUNDARY WILL BE CRITICAL IN DETERMINING
SUNDAY AFTERNOON HIGHS. MONDAY WILL ALSO BE A TRICKY FORECAST WITH
THE WEDGE BOUNDARY BISECTING THE AREA. HOWEVER THE WEDGE ON MONDAY
WILL ENCOMPASS MORE OF THE AREA WITH THE MOUNTAIN EMPIRE AND
BLUEFIELD AREA SOUTHWEST REMAINING IN THE WARM AIR. THE WEDGE MAY
RETREAT NORTH MONDAY NIGHT INTO TUESDAY MORNING AS A DISTURBANCE
TRACKS ACROSS THE OHIO VALLEY. TEMPERATURES RETURN TO THE 70S FOR
THE ENTIRE AREA TUESDAY AFTERNOON.

CHANCES AND MECHANISMS OF PRECIPITATION (CONVECTIVE/STRATIFORM) WILL
ALSO BE A CHALLENGE THROUGH THE PERIOD. AREAS BEHIND THE BOUNDARY
WILL SEE LIGHT INTERMITTENT RAIN/DRIZZLE SUNDAY INTO TUESDAY
MORNING. AREAS AHEAD AND IN THE WARM SECTOR WILL HAVE A GREATER
CHANCE FOR HIT AND MISS THUNDERSTORMS TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS. RAINFALL AMOUNTS AND COVERAGE WILL BE
LOW...THEREFORE WILL KEEP POPS AT A CHANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM EDT FRIDAY...

SURFACE FRONT MOVES BACK NORTH AS A WARM FRONT TUESDAY...PUTTING THE
FCST AREA BACK INTO THE WARM SECTOR TUESDAY AND BEYOND.  FRONTAL
BOUNDARY IS NOT FORECAST TO GAIN A SIGNIFICANT AMOUNT OF
LATITUDE...REMAINING CLOSE ENOUGH FOR DAILY THREAT OF SCT
SHRA/TSRA.  TEMPERATURES SHOULD SWING TO THE POSITIVE SIDE OF NORMAL
WITH AFTERNOON HIGHS IN THE 70S/80S.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
AS OF 720 AM EDT SATURDAY...

FORECAST CONFIDENCE WILL BE A LITTLE LOWER ESPECIALLY AFTER THIS
AFTERNOON...AS MODELS SHOWING DIFFERENT SOLUTIONS ON SKY
COVER/PRECIP AND VSBYS TONIGHT.

LEANED TOWARD A BLEND...AND EXPECT TO SEE MAINLY VFR THROUGH THE
DAY WITH SOME MVFR CIGS AT TIMES AFFECTING DAN/LYH AS FLOW STAYS
EAST.

EXPECT A FEW SHOWERS TO ARRIVE NEAR BLF/LWB THIS MORNING BUT
ANTICIPATE SOME WEAKENING. NOT LOOKING FOR ANY SUB VFR CONDITIONS
AT THIS TIME...UNTIL LATER THIS AFTERNOON WITH A BETTER SHORTWAVE
AND CLUSTER OF SHRA/TSRA MOVES TOWARD THE AREA.

BETWEEN 22Z-06Z...LOOK FOR AREA EAST OF THE ROA/BCB AREA TO SEE
SOME MVFR CIGS/VSBYS. IN THE WEST WITH THE INCREASING THREAT OF
SHOWERS WILL HAVE VCTS AT LWB/BLF/BCB WITH CIGS IN THE 2-3KFT RANGE.

LATE TONIGHT WILL SEE A FLUCTUATION BETWEEN A MVFR OR WORSE VSBY
VS MVFR CIGS. CONFIDENCE LOW AS TO WHICH IT WOULD BE...BUT
CONFIDENT ENOUGH THAT SUB VFR CONDITIONS WILL PREVAIL.

FORECAST CONFIDENCE REMAINS LOW SUN-MON...ALTHOUGH MODEL TREND
SHOW HIGH PRESSURE ENTERING THE MID ATLANTIC SOONER SUNDAY WITH
MAIN THREAT OF PRECIP ALONG THE FRONT ACROSS THE TN VALLEY INTO
THE CAROLINAS. THE WEDGE COULD ALLOW FOR SOME MVFR CIGS OR LOWER
TO DEVELOP ACROSS THE PIEDMONT AND BLUE RIDGE BY SUNDAY NIGHT.

THIS HIGH SHIFTS OFFSHORE MONDAY WITH WARM FRONT LIFTING NORTH
ACROSS THE OHIO VALLEY. WX STAYS SOMEWHAT ACTIVE IN THE AREA INTO
MIDWEEK WITH FAST FLOW OUT OF THE WEST...WITH FRONT HANGING AROUND
THE CENTRAL APPALACHIANS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...AMS/WP
SHORT TERM...RCS
LONG TERM...PM
AVIATION...RAB/WP
Hazardous weather outlook, Apr 28, 6:22 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 AM EDT SAT APR 28 2012

VAZ007-009-010-020-WVZ042-043-045-291030-
TAZEWELL-SMYTH-BLAND-BATH-MERCER-SUMMERS-GREENBRIER-
622 AM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A POSSIBILITY OF SHOWERS AND THUNDERSTORMS BRINGING HEAVY
DOWNPOURS TO THE AREA LATER TODAY INTO TONIGHT. IF THIS
OCCURS...FLASH FLOODING MAY BECOME AN ISSUE...AND A WATCH MAY BE
NEEDED LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ011>019-022>024-032>035-043>047-058-059-WVZ044-
291030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MONROE-
622 AM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:28 AM EDTSpecial Weather StatementRNKCraig, Roanoke47 min
Apr 28, 10:44 AM EDTSpecial Weather StatementRNKCraig, Franklin, Giles, Montgomery, Roanoke, City of Roanoke and 1 more46 min
Apr 28, 3:49 PM EDTFlash Flood WatchRNKAlleghany, Bath, Bland, Botetourt, Craig, Giles and 5 more12 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.